See Alike in...

Alike App

Browser

apxxle

796d

has anyone ever struggled with not being able to show as much emotion when on lexapro? its a former med of mine— my first cry in almost a year was a week ago

Top reply
    • spacey_kacey

      796d

      this happened to me too— i feel like lexapro numbs me out & makes me feel like a zombie sometimes. i skipped a couple doses (accidentally) and then just nonstop cried for 3 days— so i would suggest talking w/your doc about potential changes/alternatives! there may be better options for you, don’t give up :) 💓

    • cecilyella

      796d

      yeah, lexapro definitely has turned off my emotions to the point where i only really show any every once in a while. my bf picks up on it the most since he’s the person who has seen my whole range of emotions before. it can put a strain on my relationship sometimes when i want to be easygoing and affectionate but i physically cannot do it

    • JenniferT

      796d

      Yeah. My doc said while it's keeping you from the really low lows, it also keeps you from the really high highs. It shaves off the peaks and valleys so that you just stay...medium.

    • lizzie3

      796d

      this is why i switched off of lexapro actually, it was working for a while and then i noticed i felt like a zombie and i couldn’t feel any emotion. im typically kind of a sensitive person and i couldnt even do so much as cry, switching was the best thing that worked personally for me in that situation

    • savannah_rose

      796d

      yes! lexapro was great for me for the first six months and then i started getting numb with everything, no crying, hard time expressing my emotions physically as i just kind of zone out when something intense happens ,, also had close to zero libido

    • Devil

      796d

      yeah i had the same thing. went off it for different reasons but being able to cry again is a bonus

    • spacey_kacey

      796d

      this happened to me too— i feel like lexapro numbs me out & makes me feel like a zombie sometimes. i skipped a couple doses (accidentally) and then just nonstop cried for 3 days— so i would suggest talking w/your doc about potential changes/alternatives! there may be better options for you, don’t give up :) 💓

    • ShellyWelly

      796d

      My mom complained of this! It made her really sad because the Lexapro was amazing for her but she couldn’t express like usually would

    • Puffy_panda

      796d

      It's weird for me. I've only been on it for about a month though after other SSRIs. So far I tend to not have as much emotion over things that would normally call for it and I'll get an almost apathetic attitude. But I'll still cry when emotion runs high enough

    • Christinaa

      796d

      I can still show emotion on lexapro and I can definitely still cry haha.

    • kazzie

      796d

      yeah actually, many antidepressants can repress emotions that aren’t just depression. lexapro specifically helped to minimize my depression and anxiety, but it also dulled my other emotions.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion